Rapidly destructive coxarthrosis as a potential side effect of crizotinib in a patient with ROS1-positive lung adenocarcinoma

Shinkichi Takamori, Takashi Seto, Mikako Jinnouchi, Taro Oba, Masafumi Yamaguchi, Mitsuhiro Takenoyama

Research output: Contribution to journalArticle

Abstract

A 75-year-old woman was diagnosed with c-ros oncogene 1 (ROS1)-positive lung adenocarcinoma. She was treated with crizotinib 750 mg/day for 4.5 years, with partial tumor response. However, the patient subsequently presented with right hip pain and difficulty in walking. She underwent magnetic resonance imaging (MRI), which detected T2 prolongation in the right femoral bone head, synovial fluid retention, and bone joint fissure narrowing. The patient was diagnosed with rapidly destructive coxarthrosis (RDC) and received a total hip arthroplasty. This represents a rare case of RDC as a potential side effect of crizotinib in a patient with ROS1-positive lung adenocarcinoma. MRI should therefore be recommended in patients receiving crizotinib who experience continuing severe hip pain and difficulty in walking. Further investigations are warranted to elucidate the pathogenesis of RDC associated with crizotinib treatment.

Original languageEnglish
Pages (from-to)17-20
Number of pages4
JournalTherapeutics and Clinical Risk Management
Volume16
DOIs
Publication statusPublished - 2020

All Science Journal Classification (ASJC) codes

  • Safety Research
  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)
  • Chemical Health and Safety

Fingerprint Dive into the research topics of 'Rapidly destructive coxarthrosis as a potential side effect of crizotinib in a patient with ROS1-positive lung adenocarcinoma'. Together they form a unique fingerprint.

  • Cite this